Posts Tagged: insomnia

The 3 am Edit

Wed. 11.06.19 – After writing yesterday’s blog post, I was quite happy with the whole post and went off to bed. I woke up at 3am after a bad dream with an upset tummy and quite worried.

So, I did two things:

1) Took some Tums.

Now that Zantac has been pulled off the market, my go to 3am sour stomach meds are a revolving door of new tries.

Tums was a VERY BAD IDEA.

First off, it did not settle my stomach. It made it much worse. At 7am I jettisoned out of bed to have even more digestive excitements. Then my brain said, “Why would tummy meds give you the trots?”

Oh, let’s google if Tums is gluten free.

And… It is not. Thus, the Celiac’s Revenge.

GAH.

I will be very excited when Zantac 75mg is back out on the market, as it works for me to settle my stomach and it gets rid of my hives.

2) After taking the Tums, I spent the hour between 3 and 4 am worrying that a variety of bad things would happen if I left yesterday’s blog post as is.

While I did not write where this happened, it is a place that I frequent often and don’t want it go sour if Old Creepy Guy makes things difficult if he googles my name and finds the blog post. Or the manager of the place gushes about my photos again and says my name.

So, I edited it to take out the detail with sleep blurred eyes; which then killed the irony and the black humor of the whole thing.

As I laid back down to go back to sleep, I got mad at myself that I was caving into the good girls make it easy for creepy dudes to keep creeping.

In the end, I decided that the on going safety of myself at the location in question was more important than a black humor #metoo blog post.

Mefloquine: 42 Days Into It and I am Over It

While I am *supposed* to take my anti-malaria pills, Mefloquine, for another 2 weeks, I am over it and done. I will not be taking my pill tomorrow due to 3 weeks of mild building up to medium bad reactions on a daily basis.
The first week or so, the only reaction I had to the medication was feeling like I was on 5 shots of expresso at any given time and not sleeping more than 5 hours a night. By the end of the second week on the drug, I was having occasional nightmares and feeling agitated. The last two weeks I have continued sleeping badly, having nightmares, feeling agitated and upset over small things, etc.
When I was in India, all of the non-US travellers I met were NOT taking any anti-malarial preventive medication and were very surprised that my doctor put me on it. Since I have returned, several British friends told me to throw the mefloquine away and only to take it when I actually get sick, as they had more reactions from the medicine than any other sickness they may have experienced in India.
When I was so tummy sick earlier this week, I had more folks email me or tell me in person here at SXSW that I should go off the mefloquine, as it may be contributing to my tummy illness.
So, this morning I called the Kaiser Permanente Advice Nurse to see what they thought about my reaction to the medication and if I could speak to a pharmacist, but as usual the Kaiser Advice Nurse was THOROUGHLY unhelpful. And wanted me to come into an LA doctor appointment, I told her that I was in Austin, and then she got exasperated with me and said that Kaiser could not help if I was not at home and why did I not call when I was in India (Uh… $1.50+ per minute phone charges to be put on hold for 20 mins. I think not).
She told me to go to the emergency center in Austin. I pointed out that they might not know much more than she did and would it not be better to leave a message for the doctor who prescribed the medication to me or the pharmacist at Kaiser? No, she said, I should go to urgent care here and not take any more of the medication until I can get into Kaiser next week. WTF?!?!? End of call.
When I get back I am changing health insurance. I hate Kaiser. In the meantime, as to not have more insomnia, nightmares, tummy and emotional agitation, I am not taking my pill in the morning. Larium, I am over you.